Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 30, NWS Medford, OR
NWS Medford, OR issued this gale warning at Aug 27, 2008, 2:53 AM PDT. It took effect at Aug 28, 2008, 11:00 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2008, 2:53 AM PDT (09:53 UTC)
- In effect from
- Aug 28, 2008, 11:00 AM PDT
- Expired
- Aug 29, 2008, 2:43 PM PDT
- In force
- 28 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KMFR 270953 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 AM PDT WED AUG 27 2008 PZZ356-376-271800- /O.CAN.KMFR.SE.W.0031.000000T0000Z-080827T1200Z/ /O.NEW.KMFR.SW.Y.0070.080827T0953Z-080828T1200Z/ /O.NEW.KMFR.SI.Y.0080.080827T0953Z-080828T1200Z/ /O.NEW.KMFR.GL.W.0030.080828T1200Z-080830T1200Z/ /O.NEW.KMFR.SE.W.0032.080828T1200Z-080830T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 253 AM PDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 AM PDT THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 AM PDT THURSDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. A THERMAL TROUGH WILL DEVELOP NEAR THE COAST INCREASING THE NORTHERLY WINDS OVER THE OFFSHORE WATERS SOUTH OF CAPE BLANCO. WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND PERSIST NEAR GALE FORCE THROUGH SATURDAY AND PERHAPS SUNDAY. IN ADDITION COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET...CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ310-271800- /O.NEW.KMFR.SW.Y.0070.080827T0953Z-080828T1200Z/ COOS BAY BAR- 253 AM PDT WED AUG 27 2008 $$
9 follow-up statements
000 WHUS76 KMFR 271104 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 404 AM PDT WED AUG 27 2008 PZZ310-271215- /O.CAN.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/ COOS BAY BAR- 404 AM PDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. $$ PZZ356-376-271915- /O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/ /O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/ /O.CON.KMFR.GL.W.0030.080828T1200Z-080830T1200Z/ /O.CON.KMFR.SE.W.0032.080828T1200Z-080830T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 404 AM PDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A THERMAL TROUGH WILL DEVELOP NEAR THE COAST INCREASING THE NORTHERLY WINDS OVER THE OFFSHORE WATERS SOUTH OF CAPE BLANCO. WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND PERSIST NEAR GALE FORCE THROUGH SATURDAY AND PERHAPS SUNDAY. IN ADDITION COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET...CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$
000 WHUS76 KMFR 271610 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 910 AM PDT WED AUG 27 2008 PZZ356-376-280015- /O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/ /O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/ /O.CON.KMFR.GL.W.0030.080828T1200Z-080830T1200Z/ /O.CON.KMFR.SE.W.0032.080828T1200Z-080830T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 910 AM PDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A THERMAL TROUGH WILL DEVELOP NEAR THE COAST INCREASING THE NORTHERLY WINDS OVER THE OFFSHORE WATERS SOUTH OF CAPE BLANCO. WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND PERSIST NEAR GALE FORCE THROUGH SATURDAY AND PERHAPS SUNDAY. IN ADDITION COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET...CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$
000 WHUS76 KMFR 272115 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PDT WED AUG 27 2008 PZZ356-376-280515- /O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/ /O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/ /O.EXT.KMFR.GL.W.0030.080828T1200Z-080829T0600Z/ /O.EXT.KMFR.SE.W.0032.080828T1200Z-080829T1000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 215 PM PDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 AM THURSDAY TO 3 AM PDT FRIDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 5 AM THURSDAY TO 3 AM PDT FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. NORTHERLY WINDS WILL INCREASE OVER THE COASTAL WATERS SOUTH OF CAPE BLANCO AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. SMALL CRAFT ADVISORY WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND CONTINUE INTO THURSDAY NIGHT. NEAR GALE FORCE WINDS WILL ALSO OCCUR FRIDAY AND INTO THE WEEKEND. COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN/MEGAN
014 WHUS76 KMFR 280344 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 844 PM PDT WED AUG 27 2008 PZZ356-376-281000- /O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/ /O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/ /O.CON.KMFR.GL.W.0030.080828T1200Z-080829T0600Z/ /O.CON.KMFR.SE.W.0032.080828T1200Z-080829T1000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 844 PM PDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 3 AM PDT FRIDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 3 AM PDT FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. NORTHERLY WINDS WILL INCREASE OVER THE COASTAL WATERS SOUTH OF CAPE BLANCO AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. SMALL CRAFT ADVISORY WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND CONTINUE INTO THURSDAY NIGHT. NEAR GALE FORCE WINDS WILL ALSO OCCUR FRIDAY AND INTO THE WEEKEND. COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$
259 WHUS76 KMFR 280936 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 236 AM PDT THU AUG 28 2008 PZZ356-376-281745- /O.EXT.KMFR.SI.Y.0080.000000T0000Z-080828T1800Z/ /O.EXT.KMFR.SW.Y.0070.000000T0000Z-080828T1800Z/ /O.EXT.KMFR.GL.W.0030.080828T1800Z-080829T0600Z/ /O.EXT.KMFR.SE.W.0032.080828T1800Z-080829T1000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 236 AM PDT THU AUG 28 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT FRIDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. NORTHERLY WINDS WILL INCREASE OVER THE COASTAL WATERS SOUTH OF CAPE BLANCO AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. SMALL CRAFT ADVISORY WINDS WILL INCREASE TO GALE FORCE TODAY AND CONTINUE INTO TONIGHT. NEAR GALE FORCE WINDS WILL ALSO OCCUR FRIDAY AND INTO THE WEEKEND. COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-281745- /O.NEW.KMFR.SI.Y.0081.080828T1800Z-080829T0600Z/ /O.NEW.KMFR.SW.Y.0071.080828T1800Z-080829T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 236 AM PDT THU AUG 28 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. NORTHERLY WINDS WILL INCREASE THIS MORNING AS A THERMAL TROUGH BUILDS ALONG THE SOUTH OREGON COAST. COMBINED SEAS WILL INCREASE TO 8 TO 10 FEET CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DDG
147 WHUS76 KMFR 282128 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PDT THU AUG 28 2008 PZZ356-376-290530- /O.EXT.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/ /O.EXT.KMFR.SE.W.0032.000000T0000Z-080830T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 228 PM PDT THU AUG 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. NORTHERLY GALES WILL CONTINUE OVER THE COASTAL WATERS FROM GOLD BEACH TO PT. ST. GEORGE AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. GALES TO 37 KT AND GUSTS OCCASIONALLY REACHING 45 KT CONTINUE THROUGH FRIDAY EVENING STARTING ABOUT 10 MILES OFFSHORE. WIND WAVE DOMINATED COMBINED SEAS WILL INCREASE TO 8 FEET OFF OF GOLD BEACH TO 13 FEET OFF OF PT. ST. GEORGE CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-290530- /O.CON.KMFR.SI.Y.0081.000000T0000Z-080829T0600Z/ /O.CON.KMFR.SW.Y.0071.000000T0000Z-080829T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 228 PM PDT THU AUG 28 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING AS A THERMAL TROUGH REMAINS ALONG THE SOUTH OREGON COAST. WIND WAVE DOMINATED COMBINED SEAS WILL INCREASE TO 8 TO 10 FEET CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
000 WHUS76 KMFR 290241 MWWMFR URGENT - MARINE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE MEDFORD OR 740 PM PDT THU AUG 28 2008 PZZ356-376-291100- /O.EXT.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/ /O.EXT.KMFR.SE.W.0032.000000T0000Z-080830T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 740 PM PDT THU AUG 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. NORTHERLY GALES WILL CONTINUE OVER THE COASTAL WATERS FROM GOLD BEACH TO PT. ST. GEORGE AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. GALES TO 37 KT AND GUSTS OCCASIONALLY REACHING 45 KT CONTINUE THROUGH FRIDAY EVENING STARTING ABOUT 10 MILES OFFSHORE. WIND WAVE DOMINATED COMBINED SEAS WILL INCREASE TO 8 FEET OFF OF GOLD BEACH TO 13 FEET OFF OF PT. ST. GEORGE CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-290600- /O.CON.KMFR.SI.Y.0081.000000T0000Z-080829T0600Z/ /O.CON.KMFR.SW.Y.0071.000000T0000Z-080829T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 740 PM PDT THU AUG 28 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING AS A THERMAL TROUGH REMAINS ALONG THE SOUTH OREGON COAST. WIND WAVE DOMINATED COMBINED SEAS WILL INCREASE TO 8 TO 10 FEET CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
000 WHUS76 KMFR 291024 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PDT FRI AUG 29 2008 PZZ356-376-292230- /O.EXT.KMFR.SE.W.0032.000000T0000Z-080831T0600Z/ /O.CON.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/ /O.NEW.KMFR.GL.A.0020.080830T1800Z-080831T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 324 AM PDT FRI AUG 29 2008 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A STRONG THERMAL TROUGH EXTENDING FROM THE NORTHERN CALIFORNIA COAST TO THE SOUTHERN OREGON COAST WILL PUSH INLAND AS A COLD FRONT NEARS TODAY. NORTH WINDS OF 30 KT WITH GUSTS TO 40 KT WILL OCCUR MAINLY BETWEEN 15 AND 40 NM FROM SHORE SOUTH OF GOLD BEACH. THE WINDS WILL DECREASE A BIT AS THE FRONT MOVES THROUGH TONIGHT... BUT COULD REACH GALE FORCE AGAIN LATE SATURDAY MORNING THROUGH SATURDAY EVENING. COMBINED SEAS BETWEEN 9 AND 13 FEET WITH A DOMINANT PERIOD OF 7 TO 10 SECONDS WILL CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT. THE LARGEST AND STEEPEST WAVES WILL OCCUR MAINLY BETWEEN 15 AND 40 NM FROM SHORE SOUTH OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ350-370-292230- /O.NEW.KMFR.SI.Y.0082.080829T2100Z-080830T0900Z/ /O.NEW.KMFR.SW.Y.0072.080829T2100Z-080830T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 324 AM PDT FRI AUG 29 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. NORTH WINDS OF 15 TO 20 KTS WILL BECOME HAZARDOUS TO SMALL CRAFT THIS AFTERNOON THROUGH THIS EVENING WITH FREQUENT GUSTS TO 25 KTS. SEAS WILL ALSO BUILD TO 8 TO 9 FEET WITH A DOMINANT PERIOD OF 7 TO 10 SECONDS DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ STAVISH
000 WHUS76 KMFR 292143 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT FRI AUG 29 2008 PZZ356-376-301200- /O.CAN.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/ /O.CAN.KMFR.SE.W.0032.000000T0000Z-080831T0600Z/ /O.NEW.KMFR.SW.Y.0073.080829T2143Z-080901T0600Z/ /O.UPG.KMFR.GL.A.0020.080830T1800Z-080831T0600Z/ /O.NEW.KMFR.SI.Y.0083.080829T2143Z-080901T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 243 PM PDT FRI AUG 29 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...GALE WARNING IS CANCELED... ...HAZARDOUS SEAS WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 PM PDT SUNDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED. THE GALE WARNING HAS BEEN CANCELED. THE GALE WATCH IS NO LONGER IN EFFECT. COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL PREVAIL THROUGH SUNDAY NIGHT. NORTHERLY WINDS AROUND 25 TO 30 KNOTS WILL CONTINUE THROUGH THE WEEKEND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-292245- /O.CAN.KMFR.SI.Y.0082.000000T0000Z-080830T0900Z/ /O.CAN.KMFR.SW.Y.0072.000000T0000Z-080830T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 243 PM PDT FRI AUG 29 2008 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELED. NORTHERLY WINDS OF 15 TO 20 KNOTS AND COMBINED SEAS OF LESS THAN 10 FEET ARE EXPECTED THROUGH THE WEEKEND. $$ RH/KS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 27, 2:00 AM PDT, 53 minutes earlier.
Area forecast discussion, Aug 27, 2:00 AM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PDT WED AUG 27 2008
.SHORT TERM...A DRY WESTERLY FLOW WILL CONTINUE OVER SOUTHERN OREGON
AND NORTHERN CALIFORNIA THROUGH FRIDAY. AN UNSEASONABLY STRONG
EASTERN PACIFIC JET WILL REMAIN NEAR THE CANADIAN BORDER. WATER
VAPOR SATELLITE LOOP SHOWS AN AREA OF THIN HIGH CLOUDS ASSOCIATED
WITH A SYSTEM MOVING INTO SOUTHERN BRITISH COLUMBIA MOVING ACROSS
THE REGION EARLY THIS MORNING. THE LEADING EDGE OF AN AREA OF LOW
CLOUDS OFF THE COAST HAS REACHED THE NORTH OREGON COAST AND WILL
MAKE ITS WAY SOUTH AT LEAST TO THE CENTRAL COAST AFTER 5AM.
THE THERMAL LOW OVER THE INTERIOR OF NORTHERN CALIFORNIA WILL BEGIN
TO EXTEND NORTH TO THE SOUTH OREGON COAST LATE TONIGHT AND THURSDAY
MORNING. EXPECT LITTLE MOVEMENT WITH THE THERMAL TROUGH UNTIL LATER
FRIDAY...THEN SHIFTS EAST OF THE CASCADES. THE LOW LEVEL OFFSHORE
FLOW DOES NOT LOOK ALL THAT STRONG AFTER LOOKING AT THE 06Z NAM
BOUNDARY LAYER WINDS...AROUND 15 KTS. THE CHETCO EFFECT LOOKS TO BE
ON TRACK FOR THURSDAY SO HIGH TEMPS AT BROOKINGS ARE LOOKING PRETTY
TOASTY.
.LONG TERM...LITTLE CHANGE. ANOTHER TROUGH WILL MOVE TO THE COAST
SATURDAY THEN INLAND SUNDAY. MODELS SHOW VERY LITTLE MOISTURE SO
WILL KEEP THE WEATHER DRY. EXPECT A PRETTY GOOD COOL DOWN HOWEVER
SATURDAY AND SUNDAY. RIDGING WILL RETURN TO THE REGION MONDAY AND
TUESDAY.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL INLAND FROM THE COAST. ALONG
THE COAST...MVFR CEILINGS WILL DEVELOP THIS MORNING FROM NORTH TO
SOUTH.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
ORZ620.
CA...FIRE WEATHER WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
CAZ280.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY
THIS MORNING FOR PZZ356-PZZ376.
RH/DGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:53 AM PDT | Hazardous Seas Warning | MFR | 60 hr | |
| Aug 27, 2:53 AM PDT | Small Craft Advisory for Winds | MFR | 32 hr | |
| Aug 27, 2:53 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 32 hr | |
| Aug 27, 12:48 PM PDT | Red Flag Warning | MFR | Coos, Curry, Jackson, Josephine | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.